MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent became stuck on the wire.A 7x150x130 innova stent was selected for use.The stent was deployed, however, the inner lumen of the innova became stuck on the non-bsc guidewire.The device was attempted to be removed from the guidewire but it was unsuccessful.The physician then forcefully broke apart the innova delivery system and was able to remove the entire system in pieces, and the guidewire was removed as well.A new guidewire was inserted and the procedure was completed by ballooning the innova.There were no patient complications reported.
 
Event or Problem Description
It was reported that the stent became stuck on the wire.A 7x150x130 innova stent was selected for use.The stent was deployed, however, the inner lumen of the innova became stuck on the non-bsc guidewire.The device was attempted to be removed from the guidewire but it was unsuccessful.The physician then forcefully broke apart the innova delivery system and was able to remove the entire system in pieces, and the guidewire was removed as well.A new guidewire was inserted and the procedure was completed by ballooning the innova.There were no patient complications reported.Device evaluated by mfr: the outer sheath was kinked at the nosecone.The mid shaft showed a kink located at 9.5cm from the proximal side of the marker band.The proximal inner shaft was separated from the device and was returned.The inner liner was separated from the device and not returned.The tip is part of the inner liner portion that was detached, so the tip was detached from the device and not returned.The stent was not returned.The handle was separated to inspect for further damage, and no other damage was noticed.The guidewire sticking issue may have been caused by the device being kinked at the nosecone during the procedure or an adverse event during the procedure.The separations were caused by possible intoducer sheath interference when the procedure was completed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8020625
Report Number2134265-2018-62324
Device Sequence Number16417320
Product Code NIP
UDI-Device Identifier08714729874133
UDI-Public08714729874133
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0021693654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1